Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

July 16, 2021LaSalle Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Jul 16, 2021, 2:00 PM CDT for LaSalle Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 2:00 PM CDT (19:00 UTC)
Expired
Jul 16, 2021, 2:45 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA

County LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 104 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1529 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS84 KSHV 161900
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
200 PM CDT Fri Jul 16 2021
 
LAZ022-161945-
La Salle LA-
200 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LA SALLE PARISH
UNTIL 245 PM CDT...

At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
Aimwell, or 21 miles south of Columbia, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Jena and Midway. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3162 9216 3182 9220 3190 9201 3170 9201
TIME...MOT...LOC 1900Z 237DEG 18KT 3180 9211 

$$

15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 12:31 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 16, 12:31 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1231 PM CDT Fri Jul 16 2021

.AVIATION...

For the 16/18Z TAF update, as MVFR slowly lifts to VFR vis/cigs,
conditions will deteriorate once again as the presence of VCTS and
-RA/-TSRA becomes widespread across all of our airspace from now
 through 17/03Z at the earliest. Even after that point, high
 resolution forecasts indicate that VCTS will still linger across
 our northern zones through the rest of the period. By 17/12Z, VFR
 vis/cigs will be interrupted once again across our southern zones
 by low-level moisture and cloud cover from southerly flow. /16/

&&

.PREV DISCUSSION... /issued 1009 AM CDT Fri Jul 16 2021/

UPDATE...

Multiple cloud decks are drifting into the Ark-La-Tex, with mid-
level decks blowing off of convection ongoing in our northern
zones (ahead of a frontal boundary over the Ozarks), and low-level
decks associated with moisture advection from the Gulf of Mexico.
This morning's sounding highlights the abundant level of moisture
present overall in the atmospheric column with 1.96 inches of
precipitable water, which is approaching the 90th percentile of
SPC sounding climatology for the area.

High resolution guidance indicates that convection ahead of the
frontal boundary to our north will continue to propagate south
across the Ouachitas into our northern zones, while seabreeze
convection approaches our southern zones. The combination of
outflow from both groups of convection and daytime heating will
instigate more widespread showers and thunderstorms across the
Ark-La-Tex by this afternoon. Sky and precipitation grids were
adjusted accordingly. Otherwise, no additional forecast updates
were necessary at this time. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  75  93  74 /  50  30  40  30
MLU  91  74  90  72 /  60  30  70  40
DEQ  88  72  92  71 /  60  40  60  40
TXK  92  74  93  73 /  50  40  50  40
ELD  91  71  90  69 /  60  50  70  40
TYR  91  76  93  74 /  30  20  10  20
GGG  91  74  92  72 /  30  30  20  20
LFK  91  75  93  73 /  50  30  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

16/16
Hazardous weather outlook, Jul 16, 12:03 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1203 PM CDT Fri Jul 16 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-171100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1203 PM CDT Fri Jul 16 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected this
afternoon, especially over portions of Deep East Texas and North
Louisiana, as well as extreme Northeast Texas, Southeast Oklahoma,
and portions of Southwest Arkansas. Isolated strong storms can not
be ruled out this afternoon, with locally gusty winds and brief heavy
rainfall possible. Additional shower and thunderstorm redevelopment
will be possible later tonight across Northeast Texas, Southeast
Oklahoma, and Southwest Arkansas as an upper level disturbance
enters the region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous showers and thunderstorms is expected
across the region this weekend into much of next week as a series
of upper level disturbances move into the area, which will help
reinforce a weak surface front south into the region by early next
week. While the threat for organized severe thunderstorms is not
expected, isolated strong storms can not be ruled out, with
locally gusty winds and heavy rainfall possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

15

In the hours before

Special weather statement, Jul 16, 2:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
200 PM CDT Fri Jul 16 2021

LAZ022-161945-
La Salle LA-
200 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LA SALLE PARISH
UNTIL 245 PM CDT...

At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
Aimwell, or 21 miles south of Columbia, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Jena and Midway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3162 9216 3182 9220 3190 9201 3170 9201
TIME...MOT...LOC 1900Z 237DEG 18KT 3180 9211

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:31 PM CDTSpecial Weather StatementSHVGrant44 min
Jul 16, 4:14 PM CDTSpecial Weather StatementSHVNatchitoches46 min
Jul 16, 5:20 PM CDTSpecial Weather StatementSHVHempstead40 min
Jul 16, 6:45 PM CDTSpecial Weather StatementSHVColumbia45 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.